Wilson non-conforming element in numerical manifold method

Yung Ming Cheng, Y. H. Zhang, W. S. Chen

Research output: Journal article publicationJournal articleAcademic researchpeer-review

15 Citations (Scopus)

Abstract

Numerical manifold method (NMM) by Shi tries to unify the solution of problems in both continuous and discontinuous domains. Presently, NMM is commonly adopted on finite triangular and quadrilateral covers and the shape functions used in classical finite element analysis are also commonly adopted in manifold analysis. In this paper, the Wilson non-conforming element is used in quadrilateral covers. The corresponding matrices of equilibrium equations are derived and a cantilever slab is considered. The results from the use of non-conforming element in NMM are in good agreement with theoretical solution as compared with the classical Q4 isoparametric element.
Original languageEnglish
Pages (from-to)877-884
Number of pages8
JournalCommunications in Numerical Methods in Engineering
Volume18
Issue number12
DOIs
Publication statusPublished - 1 Dec 2002

Keywords

  • Cover functions
  • Cover weight functions
  • Isoparametric element
  • Manifold method

ASJC Scopus subject areas

  • Software
  • Modelling and Simulation
  • Engineering(all)
  • Computational Theory and Mathematics
  • Applied Mathematics

Cite this